Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compact spaces and products of finite spaces

Author: Douglas Harris
Journal: Proc. Amer. Math. Soc. 35 (1972), 275-280
MSC: Primary 54D30
MathSciNet review: 0298622
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the compact spaces are precisely the extension closed subspaces of products of finite spaces, where a subspace is extension closed if every open cover of the subspace extends to an open cover of the entire space. Every closed subspace is extension closed, and for Hausdorff spaces the converse also holds. A single compact space U is constructed, such that every compact space is an extension closed subspace of a product of copies of U; this parallels precisely the property possessed by the unit interval with respect to compact Hausdorff spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30

Retrieve articles in all journals with MSC: 54D30

Additional Information

Keywords: Extension closed subspace, universal compact space, degree of completeness
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society